MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-24703-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "there was a leak at the junction of the hub and catheter.There was no harm to the patient".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen cvc catheter for analysis.Signs of use were observed.Initial visual did not reveal any obvious defects or anomalies on the returned catheter.After failing functional testing, visual analysis revealed a hole on the proximal extension line.Microscopic examination confirmed the hole, and the edges of the hole appeared smooth and consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc.).The hole in the proximal extension line measured 9 mm from the luer hub.The proximal extension line outer diameter measured 2.13 mm, which is with-in the specification limits of 2.13-2.21 mm per proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 0.059", or 1.50 mm, which is within the specification limits of 1.42-1.50 mm per proximal extension line extrusion product drawing.The catheter body length from the juncture hub to the distal tip measured 321 mm, which is within the specifications of 310-330 mm per catheter product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was attached to each extension line.Each lumen flushed as intended.The returned catheter was then tested which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from the medial and distal extension lines.However, a leak was observed on the proximal extension line.A manual tug test confirmed all three lumens were secured to their respective hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with these kits warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of an extension line leak was confirmed through complaint investigation of the returned sample.Functional and visual inspection revealed a hole on the proximal extension line extrusion.The edges of the hole are smooth and appear consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc.).The catheter met all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Based on these circumstances, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that: "there was a leak at the junction of the hub and catheter.There was no harm to the patient.".

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 30 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19979508
Report Number3006425876-2024-00772
Device Sequence Number20926532
Product Code FOZ
UDI-Device Identifier00801902102287
UDI-Public(01)00801902102287(11)231030(17)250919(10)71F23K1103(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Catalogue NumberCS-24703-E
Device Lot Number71F23K1103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown